MAUDE Adverse Event Report: BREAS MEDICAL AB VIVO 45 LS; VENTILATOR

BREAS MEDICAL AB VIVO 45 LS; VENTILATOR
Model Number 230000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024 at 8:13pm, breas received the following request from the healthcare provider: description: patient expired on (b)(6) 2024.Per wife, she found him disconnected.We are wanting verification that the vent was functioning properly.Per download alarms appear to have functioned as intended caregiver attendant: yes, when was the failure first detected? during the active treatment patient outcome: dead there is no allegation at this time that the device has malfunctioned or caused or contributed to the event.The customer sent the device to breas medical inc.For investigation on (b)(6) 2024 and the device arrived on (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation of the device started on nov 26, 2024.A flow test failure noted prior to calibration.This does not indicate an alarm failure.Device passed functional testing after flow recalibration.Per complainant, download alarms appear to have functioned as intended.The investigation could at this point not confirm that there had been malfunction.A complete analysis of the log file is still ongoing.
 
Additional Manufacturer Narrative
Investigation report: our reference: (b)(4).Your reference: n/a reporter: (b)(4).1 event summary and background.When was breas made aware of the event? october 25th, 2024.When did the event happen? (b)(6) 2024.When was the event discovered? during active treatment.Patient impact: death.Device model and serial# vivo 45 ls, sn (b)(6).Reporters description of the event: "patient expired on (b)(6) 2024.Per wife, she found him disconnected.We are wanting verification that the vent was functioning properly." other relevant background information: n/a.2 investigation: breas received the device on november 12th, 2024.The investigation started on november 26th, 2024 and completed on november 26th, 2024 the investigation included the following activities: analysis of log files, full functional testing.2.1 inspection: visual condition: device has normal signs of wear and tear.Some noticeable scuffs on the screen.Accessories: n/a.Affixed labels: three labels on the top case, placed by integris.System time and date: time: 15:05pm date: 11/26/2024.Device is 2 minutes behind current time.Firmware version: v5.1.5.Usage hours: 1466.6 hours.Interal battery: soh and soc soh: 96%, soc: 84%.Mode and setting as received: alarms as received: 2.2 analysis of log file.The alarm/events log shows that for the entirety of the treatment on (b)(6), the device was alarming the high priority alarms "low mve" and "low vte".Reviewing the settings that were set on the device during the time of the event, we see the "low pressure" alarm was set to 6cmh2o and the "peep" was also set to 6cmh2o.In this case, the device kept a base pressure of 6cmh2o which prevented the "disconnection" and "low pressure" alarms from sounding.The device functioned as expected with the settings that were programmed.2.3 calibration: as received: device failed the flow test at the highest test point.After recalibration: device passed all testing after flow calibration.2.4 functions and alarms: device passed all testing after recalibration.Including the buttons and alarm test.3 cause: is the root cause confirmed? the device functioned as designed, within the settings set at the time.Is the customer description confirmed or not? the alarms "low vte" and "low mve" would coexist with a disconnection event.This would confirm the description from the customer.Probable causes with rationale.The log files match a scenario where a disconnection event would occur.The device alarmed as designed within the specifications of the settings at the time.Causes that could be excluded with rationale n/a.4.Risk assessment: this event does not introduce a new risk.The device performed according to specification.5.Conclusion and recommended actions: the device performed according to specification within the settings set at the time.There is no fault found with the device.Report compiled by: (b)(4), service engineer.Date of report: 11/26/2024.
 
Event or Problem Description
"on oct 29, 2024 at 8:13pm, breas received the following request from the healthcare provider: description: patient expired on (b)(6) 2024.Per wife, she found him disconnected.We are wanting verification that the vent was functioning properly.Per download alarms appear to have functioned as intended.Caregiver attendant: yes.When was the failure first detected?: during the active treatment.Patient outcome: dead.There is no allegation at this time that the device has malfunctioned, or caused or contributed to the event.Breas received the device on november 12th, 2024 the investigation started on november 26th, 2024 and completed on november 26th, 2024 the investigation included the following activities: analysis of log files.Full functional testing.Investigation results: the alarm/events log shows that for the entirety of the treatment on (b)(6), the device was alarming the high priority alarms "low mve" and "low vte".Reviewing the settings that were set on the device during the time of the event, we see the "low pressure" alarm was set to 6cmh2o and the "peep" was also set to 6cmh2o.In this case, the device kept a base pressure of 6cmh2o which prevented the "disconnection" and "low pressure" alarms from sounding.The device functioned as expected with the settings that were programmed.There is no fault found with the device.

Brand Name
VIVO 45 LS
Common Device Name
VENTILATOR
Manufacturer (Section D)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotland SE-43 533
SW  SE-43533
Manufacturer (Section G)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotland 43533
SW   43533
Manufacturer Contact
ivan liljegren
foretagsvagen 1
molnlycke, vastra gotland 43533
SW   43533
MDR Report Key20810183
Report Number9617566-2024-00007
Device Sequence Number9830964
Product Code NOU
UDI-Device Identifier07321822300004
UDI-Public(01)07321822300004(11)240308
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K193586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number230000
Device Catalogue Number230016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown